Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 22, NWS Milwaukee, WI

February 20, 2015

NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2015, 4:03 AM CST. It took effect at Feb 20, 2015, 10:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2015, 4:03 AM CST (10:03 UTC)
In effect from
Feb 20, 2015, 10:00 AM CST
Expired
Feb 20, 2015, 9:00 PM CST
In force
11 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WHUS73 KMKX 201003
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CST FRI FEB 20 2015

...STRONG SOUTH WINDS EXPECTED LATER THIS MORNING INTO THIS
EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE MOVING AWAY TO
THE SOUTHEAST AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE
DAKOTAS WILL PRODUCE GUSTY SOUTH WINDS BY LATE MORNING...
CONTINUING INTO THE EARLY EVENING. ICE COVER WILL LIMIT WAVES
FROM BUILDING WITH THE GUSTY SOUTH WINDS.

LMZ643>646-201815-
/O.NEW.KMKX.SC.Y.0022.150220T1600Z-150221T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
403 AM CST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 9 PM CST THIS EVENING. 

* WINDS: SOUTH 5 TO 10 KNOTS...RISING TO 15 TO 25 KNOTS WITH A FEW
  GUSTS NEAR 30 KNOTS LATE IN THE MORNING...THEN EASING TO 5 TO 10
  KNOTS BY MID-EVENING.

* WAVES: NEAR CALM DUE TO ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
3 follow-up statements
552 
WHUS73 KMKX 201443
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
843 AM CST FRI FEB 20 2015

...STRONG SOUTH WINDS EXPECTED INTO THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE MOVING AWAY TO
THE SOUTHEAST AND A TROUGH OF LOW PRESSURE APPROACHING FROM
MINNESOTA WILL PRODUCE GUSTY SOUTH WINDS INTO THE EARLY EVENING.
ICE COVER WILL LIMIT WAVES FROM BUILDING WITH THE GUSTY SOUTH
WINDS.

LMZ643>646-202245-
/O.CON.KMKX.SC.Y.0022.150220T1600Z-150221T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
843 AM CST FRI FEB 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS: 15 TO 25 KNOTS WITH A FEW GUSTS NEAR 30 KNOTS LATE IN THE
  MORNING...THEN EASING TO 10 KNOTS BY MID-EVENING.

* WAVES: NEAR CALM DUE TO ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
510 
WHUS73 KMKX 202135
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CST FRI FEB 20 2015

...STRONG SOUTH WINDS EXPECTED INTO THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE MOVING AWAY TO
THE SOUTHEAST AND A TROUGH OF LOW PRESSURE APPROACHING FROM
MINNESOTA WILL PRODUCE GUSTY SOUTH WINDS INTO THE EARLY EVENING.
ICE COVER WILL LIMIT WAVES FROM BUILDING WITH THE GUSTY SOUTH
WINDS.

LMZ643>646-210300-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-150221T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CST FRI FEB 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS: 15 TO 25 KNOTS WITH A FEW GUSTS NEAR 30 KNOTS EARLY IN
  THE EVENING...THEN EASING TO 10 KNOTS BY EARLY SATURDAY MORNING.

* WAVES: NEAR CALM DUE TO ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
515 
WHUS73 KMKX 210257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CST FRI FEB 20 2015

...SMALL CRAFT ADVISORY ALLOWED TO EXPIRE AT 9 PM CST...

.A WEAKENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN AHEAD OF AN
APPROACHING LOW PRESSURE TROUGH HAS ALLOWED WINDS TO RAPIDLY
DIMINISH DURING THE EVENING. WIND SPEEDS WILL CONTINUE TO DIMINISH
THROUGH THE NIGHT. HENCE THE SMALL CRAFT ADVISORY WILL BE ALLOWED
TO EXPIRE AT 9 PM CST.

LMZ643>646-210400-
/O.EXP.KMKX.SC.Y.0022.000000T0000Z-150221T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 PM CST FRI FEB 20 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. 
SOUTH TO SOUTHEAST WINDS WILL DECREASE TO 5 TO 10 KNOTS WITH GUSTS
TO 15 KNOTS.  

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:30 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 20, 3:30 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST FRI FEB 20 2015

.TODAY...FORECAST CONFIDENCE HIGH

WINDS HAVE DECOUPLED WITH ONLY A FEW SITES WITH ENOUGH WIND TO
REPORT WIND CHILL AT 08Z...BUT MOST REPORTING SITES ARE AT OR NEAR
-20. EXPECT MORE SITES TO FALL TO -20 OR BELOW AS WINDS INCREASE
WITH PRESSURE GRADIENT TIGHTENING BETWEEN HIGH PRESSURE RIDGE
DROPPING TO THE SOUTHEAST AND TROUGH OF LOW PRESSURE APPROACHES FROM
THE DAKOTAS. NO CHANGE TO ADVISORY AT THIS TIME.

CURRENT RADAR TRENDS OF WARM AIR ADVECTION DRIVEN BAND OF LIGHT SNOW
SIMILAR TO TRENDS ON ISENTROPIC FORECASTS...BRINGING A RELATIVELY
NARROW BAND OF ISENTROPIC ADIABATIC LIFT AND LOWER CONDENSATION
PRESSURE DEFICITS INTO THE WEST BETWEEN 12Z AND 15Z...AND ACROSS THE
FORECAST AREA LATE MORNING AND AFTERNOON. THIS RATHER NARROW BAND
AND PROGRESSIVE MOVEMENT IS SHARED BY QPF AND SIMULATED RADAR
REFLECTIVITY ON HI-RES/RAPID UPDATE MODELS...TAKING THIS INITIAL
BAND TO THE EAST OF THE REGION AROUND 00Z.

KEPT HIGH POPS WITH PASSAGE OF THIS ISENTROPIC/WARM ADVECTION BAND
AS THIS LOOKS LIKE A HIGH PROBABILITY OF OCCURRENCE/LOW QPF
SITUATION. HAVE TRIMMED POPS FOR THIS AFTERNOON IN THE SW AND SRN
CWA TO REFLECT THIS DIMINISHING TREND. STILL LOOKS LIKE AROUND 1/2
INCH OF ACCUMULATION IN THE SRN HALF OF THE CWA...WITH AMOUNTS CLOSE
TO 1 INCH IN THE NRN HALF BY 00Z...PROVIDING A POTENTIAL SLICK
EVENING COMMUTE. ALL GUIDANCE INDICATES HIGH TEMPERATURES WILL BE
REACHED LATE AFTERNOON/EARLY EVENING...IN LINE WITH CONSENSUS
READINGS BETWEEN +15F AND +20F.

.TONIGHT...FORECAST CONFIDENCE MEDIUM.

SNOW CHANCES CONTINUE INTO THE EVENING...HIGHEST IN THE NE CWA...
WITH FORCING ASSOCIATED WITH A SHORT WAVE CROSSING SRN
WI...DIMINISHING WITH SUBSIDENCE BEHIND THE WAVE. NOT MUCH CHANGE TO
TEMPERATURES OVERNIGHT AS COLD AIR ADVECTION HOLDS OFF UNTIL AFTER
SURFACE TO 850 MB TROUGH PASSAGES AROUND/AFTER 12Z SATURDAY.

.SATURDAY - CONFIDENCE...MEDIUM
SURFACE LOW PRESSURE SHIFTS INTO THE OH VLY THIS PERIOD. NOT
OVERLY STRONG BUT THERE IS SOME UPPER SUPPORT WITH WEAK VORTICITY
MAXIMA PASSING THROUGH AN OVERALL BROADLY CYCLONIC FLOW AT 500
MILLIBARS. ANY LINGERING LIGHT QPF CONFINED TO MOSTLY THE SE CWA.
HOWEVER INVERTED TROUGH EXTENDS BACK INTO ERN WI AND THIS MAY KEEP
SOME LIGHT SNOW LINGERING A BIT LONGER INTO THE EVENING HOURS.
MODELS FOCUSING THIS ACROSS THE NE CWA.

.SUNDAY AND SUNDAY NIGHT - CONFIDENCE...MEDIUM
COLD ADVECTION DOMINATES WITH ARCTIC AIRMASS ONCE AGAIN TAKING
HOLD. 925 TEMPS AVERAGE -20 TO -23C WITH THE GFS SHOWING AN EVEN
COLDER SOLUTION. 1040 MILLIBAR HIGH GRADUALLY SHIFTS EAST FROM THE
DAKOTAS. SO SINGLE DIGIT HIGH TEMPS WILL BE FOLLOWED BY SOME MORE
DOUBLE DIGIT BELOW ZERO LOWS. A WIND CHILL ADVISORY MAY BE NEEDED
AGAIN SUNDAY NIGHT INTO EARLY MONDAY AS SURFACE HIGH DROPS
SOUTHEAST KEEPING ENOUGH WIND GOING TO REACH CRITERIA.

.MONDAY - CONFIDENCE...MEDIUM
AFTER THE AFOREMENTIONED BITTERLY COLD START...925/850 WAA RAMPS
UP WITH FAIRLY TIGHT PRESSURE GRADIENT EVOLVING. IF MIXING TO 925
MILLIBARS WE COULD GO WARMER FOR HIGHS THOUGH SOUNDINGS SHOWING
MORE LIKE 950 SO HAVE KEPT TEMPS IN LINE WITH SUPERBLEND FOR NOW.

.TUESDAY - CONFIDENCE...MEDIUM
CLIPPER TYPE SYSTEM DROPS IN FROM THE NORTHWEST. ECMWF THE MORE
VIGOROUS SOLUTION WITH RESPECT TO STRENGTH OF VORT AND PROXIMITY
TO SRN WI. MEANWHILE GFS IS FURTHER NORTHEAST AND THE GEM IS MORE
THE MIDDLE GROUND. PER COLLAB WITH GRB BOOSTED POPS A SMIDGE IN
THE NORTH. A BRIEF THERMAL RIDGE POKES INTO THE AREA IN THE WAA
REGIME AHEAD OF THIS SYSTEM. ANOTHER ROUND OF CAA TAKES HOLD
TUESDAY NIGHT.

.WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM
ANOTHER 1040 MILLIBAR HIGH SETS UP ACROSS THE NORTHERN PLAINS
MAINTAINING THE COLD NORTHERLY FLOW INTO THE AREA. THE GFS IS
SHOWING SOME POTENTIAL FOR LAKE EFFECT SHSN WITH A MORE FAVORABLE
WIND FLOW OFF THE LAKE THAN THE ECMWF.

&&

.AVIATION/12Z TAFS/...VFR CONDITIONS WILL DROP INTO MVFR CIGS/VSBYS
WITH BAND OF LIGHT SNOW THAT WILL MOVE ACROSS THE FORECAST AREA...
REACHING KMSN BY MID- MORNING AND THE EASTERN MOST TAF SITES BY
18Z...CONTINUING THROUGH THE AFTERNOON. SOME BRIEF PERIODS OF IFR
VSBYS WITH HEAVIER SNOW BURSTS. WHILE MODEL GUIDANCE INDICATES
CONTINUOUS LIGHT SNOW INTO THE EVENING..COULD SEE AT LEAST A
DIMINISHING OF THE SNOW IF NOT AN OUTRIGHT BREAK BETWEEN THE
INITIAL WARM ADVECTION BAND THAT MOVES EAST OF KMKE/KENW AROUND
00Z AND NEXT AREA OF LIGHT SNOW AHEAD OF SURFACE TROUGH OF LOW
PRESSURE. SNOW TOTALS AROUND 1 INCH CAN BE EXPECTED BY 12Z
SATURDAY...WITH MOST OF IT FALLING PRIOR TO 00Z. MVFR CIGS FOR THE
REMAINDER OF THE FORECAST PERIOD.

&&

.MARINE...COMING SOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR WIZ046-047-
     051-052-057>060-063>066-068>072.

LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
SATURDAY THROUGH THURSDAY...COLLAR
Hazardous weather outlook, Feb 19, 3:21 PM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CST THU FEB 19 2015

WIZ046-047-051-052-056>060-062>072-202130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
321 PM CST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT LATE TONIGHT AS VERY COLD
CONDITIONS WILL PREVAIL. WINDS WILL BECOME LIGHT EARLY TONIGHT BUT
INCREASE TOWARD SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE WIND CHILL ADVISORY WILL END LATE FRIDAY MORNING AS
TEMPERATURES RISE. ANOTHER ROUND OF ARCTIC AIR WILL LOWER WIND
CHILL TEMPERATURES TO BETWEEN 20 AND 25 BELOW ZERO FOR LATE SUNDAY
NIGHT INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-202130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
321 PM CST THU FEB 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE FOLLOWING PERIODS...FRIDAY
AFTERNOON AND EVENING FOR BRISK SOUTH WINDS...SATURDAY NIGHT AND
SUNDAY FOR BRISK NORTH WINDS WITH ANOTHER ARCTIC FRONT...AND MONDAY
NIGHT THROUGH TUESDAY EVENING FOR BRISK SOUTHWEST WINDS.

BSH

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.